CaltechAUTHORS
  A Caltech Library Service

Singular Free Boundary Problems and Local Bifurcation Theory

Stuart, A. M. (1989) Singular Free Boundary Problems and Local Bifurcation Theory. SIAM Journal on Applied Mathematics, 49 (1). pp. 72-85. ISSN 0036-1399. http://resolver.caltech.edu/CaltechAUTHORS:20170613-080915333

[img] PDF - Published Version
See Usage Policy.

1361Kb

Use this Persistent URL to link to this item: http://resolver.caltech.edu/CaltechAUTHORS:20170613-080915333

Abstract

A constructive method applicable to the solution of a wide class of free boundary problems is presented. A solution-dependent transformation technique is introduced. By considering a singular limit of the transformation, a related problem, to which local bifurcation theory may be applied, is derived. By inverting the (near singular) mapping between the two problems, an expression for solutions of the original problem is obtained. The method is illustrated by the study of a singularly perturbed elliptic equation. Approximate solutions are constructed and the validity of the approximations established by means of the Contraction Mapping Theorem.


Item Type:Article
Related URLs:
URLURL TypeDescription
https://doi.org/10.1137/0149004DOIArticle
http://epubs.siam.org/doi/abs/10.1137/0149004PublisherArticle
Additional Information:© 1989 Society for Industrial and Applied Mathematics. Submitted: 03 August 1987. Accepted: 26 February 1988.
Subject Keywords:free boundary problems, bifurcation theory, singular limits
Other Numbering System:
Other Numbering System NameOther Numbering System ID
Andrew StuartJ8
Classification Code:AMS(MOS) subject classifications. 34A08, 34B15, 35B32, 35R35
Record Number:CaltechAUTHORS:20170613-080915333
Persistent URL:http://resolver.caltech.edu/CaltechAUTHORS:20170613-080915333
Official Citation:Singular Free Boundary Problems and Local Bifurcation Theory A. M. Stuart SIAM Journal on Applied Mathematics 1989 49:1, 72-85
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:78142
Collection:CaltechAUTHORS
Deposited By: Ruth Sustaita
Deposited On:13 Jun 2017 16:15
Last Modified:22 Aug 2017 21:02

Repository Staff Only: item control page